Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Sacramento, CA

June 7, 2014

NWS Sacramento, CA issued this red flag warning at Jun 7, 2014, 2:19 PM PDT. It took effect at Jun 7, 2014, 11:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2014, 2:19 PM PDT (21:19 UTC)
In effect from
Jun 7, 2014, 11:00 PM PDT
Expired
Jun 9, 2014, 5:00 PM PDT
In force
42 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WWUS86 KSTO 072119
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
219 PM PDT SAT JUN 7 2014

...CRITICAL FIRE CONDITIONS LATE SATURDAY NIGHT THROUGH MONDAY
AFTERNOON DUE TO LOW HUMIDITY AND BREEZY NORTH WINDS ACROSS THE
EASTERN COASTAL RANGE... NORTHERN AND FAR WESTERN PORTIONS OF THE
SACRAMENTO VALLEY AND THE ADJACENT FOOTHILLS...

.HOT AND VERY DRY CONDITIONS WILL CONTINUE OVER INTERIOR NORTHERN
CALIFORNIA OVER THE NEXT SEVERAL DAYS. HIGH PRESSURE MOVING INTO
THE AREA WILL INCREASE NORTH TO EAST WINDS FOR PORTIONS OF THE
REGION LATE TONIGHT INTO MONDAY. POOR OVERNIGHT RECOVERIES ARE
EXPECTED AND DAYTIME HUMIDITIES WILL DROP INTO THE SINGLE DIGITS.
A SLIGHT COOLING TREND BEGINS ON TUESDAY WITH IMPROVING HUMIDITY RECOVERIES.

CAZ213-215-216-263-264-266-268-279-081200-
/O.UPG.KSTO.FW.A.0002.140608T1200Z-140610T0000Z/
/O.NEW.KSTO.FW.W.0004.140608T0600Z-140610T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-EASTERN MENDOCINO NF-
219 PM PDT SAT JUN 7 2014

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
213...215...216...263...264...266...268 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 213 EASTERN PORTION OF 
  SHASTA/TRINITY NF...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT...FIRE 
  WEATHER ZONE 216 CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, 
  YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT...FIRE 
  WEATHER ZONE 263 SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN 
  PORTIONS OF TEHAMA-GLENN UNIT...FIRE WEATHER ZONE 264 LAKE 
  COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT...FIRE WEATHER ZONE 
  266 NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES 
  PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS...FIRE WEATHER ZONE 
  268 NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN 
  NF/S WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
  BECKWORTH PEAK) AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF.

* WINDS...NORTH TO EAST 7 TO 15 MPH GUSTING TO 25 MPH. STRONGER
  GUSTS WEST OF THE SACRAMENTO RIVER UP TO 30 MPH. LIGHTER WINDS
  ON MONDAY MAINLY NORTH TO EAST 5 TO 10 GUSTS TO 15 MPH.

* TIMING...SATURDAY NIGHT 11 PM THROUGH 5 PM MONDAY.

* RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT. POOR OVERNIGHT RH
  RECOVERY MAINLY IN THE 25 TO 40 PERCENT RANGE.

* TEMPERATURES...HIGH TEMPERATURES WILL RANGE FROM 100 TO 105 IN 
  THE VALLEY WITH 90S COMMON IN THE FOOTHILLS. THERMAL BELT 
  AREAS WILL SEE LOWS IN THE 70S.

* IMPACTS...IF FIRE IGNITION OCCURS... THERE IS THE POTENTIAL 
  FOR LARGE FIRE GROWTH AND RAPID SPREAD. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:17 PM PDT, 2 minutes earlier.

Area forecast discussion, Jun 7, 2:17 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
217 PM PDT Sat Jun 7 2014

.Synopsis...
Hot weather will continue early next week with cooling expected
by mid-week. Dry conditions along with periods of locally breezy
north winds will bring elevated fire danger. A slight chance of
late day thunderstorms will be possible along the northern Sierra
south of Lake Tahoe and in the coast range on Monday.

&&

.Discussion...
Clear skies cover the region at mid-afternoon except for some
cumulus development over the mountains. May see an isolated storm
pop near Mt Lassen and in the northern Sierra south of Lake Tahoe
late this afternoon, but expecting less overall activity than
Friday afternoon.

Temperatures are warming up and range from the upper 80s to
around 100 in the Central Valley while the mountains are mainly in
the 70s to lower 80s. Looks like Sacramento is on track to come up
just shy of triple digit heat today with a high expected to be in
the upper 90s as onshore flow lingers through the delta.

Hotter temperatures are expected across the interior of NorCal
Sunday and Monday as the airmass warms in response to rising
thickness and heights aloft. The delta breeze is expected to go
away for a few days as the surface thermal trough shifts closer to
the coast, so the entire valley will see high temperatures eclipse
the 100 degree mark.

Interestingly enough, June 8th of last year was even hotter than
what we expect Sunday, so no records are expected to be broken.
However, high temperature records will be in jeopardy throughout
the valley on Monday.

Periods of locally breezy north winds are expected over the next
few days. Hot temperatures, breezy winds, and dry conditions will
work together to bring elevated fire danger. The period of
greatest concern will be Sunday, but the threat should remain at
least into early next week.

Late day thunderstorms are in the forecast mainly from Alpine
County southward along the Sierra today. Any convection that does
develop should be rather isolated. Not expecting activity Sunday
as airmass warms and stabilizes, however may see a few reappear in
the northern Sierra and coast range on Monday.

Modestly cooler temperatures expected Tuesday as next weak trough
moves onshore.

&&

.Extended Discussion (Wednesday through Saturday)...
A weak, broad trough over NorCal will continue into Wed although
daytime highs will still measure about 4-8 degrees above normal. A
stronger upper level trough will move into NorCal Thursday into
Friday. Our region will remain dry as moisture stays well north of
our CWA. However, the low will bring additional cooling as onshore
flow returns so that daytime highs are closer to seasonal.
(Valley: upper 80s to low 90s, Higher terrain: 70s to 80s).

&&

.Aviation...
VFR conditions prevail while northerly surface winds continue
this afternoon. North winds will enhance by tonight into early
Sunday morning. Gusts up to 20-25 kts in the Northern Sacramento
Valley (KRDD-KRBL) and up to 30 kts along west side of Sacramento
valley after 06z tonight through about 20z Sunday.

&&

.STO Watches/Warnings/Advisories...
red flag warning from 11 pm this evening to 5 pm pdt monday
central sacramento valley...clear lake/southern lake county...
mountains southwestern shasta county to northern lake county...
northeast foothills/sacramento valley...northern sacramento
valley...shasta lake area / northern shasta county...western
plumas county/lassen park.

&&
Hazardous weather outlook, Jun 6, 3:00 PM PDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT FRI JUN 6 2014

CAZ013>019-063-064-066>069-071400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
300 PM PDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS ALONG THE SIERRA CREST INTO THIS EVENING...OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY
TEMPERATURES WILL WARM UP TO 15 TO 20 DEGREES ABOVE NORMAL THIS
WEEKEND WITH A PEAK EXPECTED ON SUNDAY. HOT TEMPERATURES AND LOW
HUMIDITIES ALONG WITH NORTHERLY WINDS MAY CREATE CRITICAL FIRE
WEATHER CONDITIONS SUNDAY INTO MONDAY.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE AT
WEATHER.GOV/SACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA AT
FACEBOOK.COM/NWS.SACRAMENTO
TWITTER.COM/NWSSACRAMENTO

In the hours before

Special weather statement, Jun 7, 1:20 PM PDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
120 PM PDT SAT JUN 7 2014

CAZ013>019-063-064-066>069-081030-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
120 PM PDT SAT JUN 7 2014

...HOT TEMPERATURES, LOW HUMIDITY AND OCCASIONALLY BREEZY WINDS
INTO MONDAY...

...ISOLATED LATE DAY THUNDERSTORMS POSSIBLE OVER THE NORTHERN
SIERRA AND COAST RANGE MONDAY...

* IMPACTS: ELEVATED HEAT CONCERNS ESPECIALLY FOR SENSITIVE GROUPS.
  POTENTIAL FOR LARGER FIRE GROWTH AND RAPID FIRE SPREAD.

* CONFIDENCE: HIGH FOR HOT TEMPERATURES, LOW AFTERNOON HUMIDITY
  AND AREAS OF POOR RH RECOVERY. MODERATE FOR WIND SPEEDS. LOW FOR
  THUNDERSTORMS.

* TIMING AND STRENGTH: HOT TEMPERATURES INTO EARLY NEXT WEEK...
  WITH THE HOTTEST TEMPERATURES (102-108 IN THE VALLEY) AND LOWEST
  HUMIDITY IN MOST LOCATIONS EXPECTED ON SUNDAY AND MONDAY.
  OVERNIGHT LOWS WILL REMAIN IN THE 70S IN THERMAL BELT LOCATIONS
  TONIGHT AND SUNDAY NIGHTS. DRYING, NORTHERLY WINDS (5-15 MPH
  WITH LOCAL GUSTS TO 30 MPH) AND HIGHEST FIRE DANGER EXPECTED
  EARLY SUNDAY INTO MONDAY.

* THUNDERSTORMS: LATE DAY ISOLATED THUNDERSTORMS POSSIBLE OVER THE
  SIERRA AND COAST RANGE MONDAY.

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.